Doctor insights on:
Procardia Diabetes Related Agent
NO: I am not aware of any connection. ...Read more
Resistant pulmonary htn due to sjogrens. Norvasc (amlodipine) works but isosorbide unpredictable. Beta blocker worsens. Arb acs contraindicated ckd high K. Advice?
Pulmonary HTN: There are a range of molecules available by prescription that address P HTN ;go see a cardiologist or pulmonologist that has an interest in treating this condition ...Read more
Does chlorthalidone cause impaired renal function in CKD, what antihypertensive is safe to HTN (now using lercanidipine 20,metoprolol 25mg), in73yrpat?
CTD IN RENAL FAILURE: 28 F Iraq asks if CTD can cause impaired renal function in CKD AND what is safe BP med is safe in 73 yr pt? ANS: depends on stage of CKD and cause. It can be very good to help lower BP. But if BP gets 2 Lo may worsen. I specialize in this and happy to do 2nd opinion consult with U. HI BP in CKD often driven by eating more salt than kidney can get rid of. Estimate Na intake using fitness pal. ...Read more
Can you please explain how hbp medication such as CCB causes GERD and acid reflux. Would beta blocker such as bystolic (nebivolol) causes less GERD than ccb?
LES relaxation: Calcium channel blockers such as amlodipine can cause muscles to relax. One of these might be lower esophageal sphincter which tightens to keep stomach acid in stomach. If it relaxes inappropriately, you might notice gerd or acid reflux. Beta blockers tend to slow heart rate by negating effect of adrenaline on your heart. But beta blockers can also relax your les. Only way to find out is to try... ...Read more
Immune function: Diabetes, especially uncontrolled diabetes, causes neutrophils to not behave as well as they should, so infections are both more likely and more frequent. Tuberculosis is one of these, and tends to be more severe in a poorly controlled diabetic. ...Read moreSee 1 more doctor answer
Can beta blocker CCB medicine such as amlodipine causes or aggravate acid re flux. Which class of BP is best for acid sufferers.
Gfr 57. Potassium 5.4. Creatinine 1.1. Medications ruled out. No known kidney disease. Hypertension controlled with mess. Can dehydration cause this?
Depends: It's hard to know with only a one-time reading. Your kidney function can fluctuate depending on your hydration status, how well controlled your blood pressure is (esp if it's too low for adequate renal perfusion) and if you're taking any medications that can affect gfr, ie nsaids, antibiotics like bactrim (sulfamethoxazole and trimethoprim). You may have kidney disease if you have other creat that are similar. Talk to your pcp. ...Read moreSee 2 more doctor answers
Yes many drugs can…: Relax the esophageal sphincter & allow acidic stomach fluids to reflux. Ccb's, beta-agonists, alpha-adrenergic antagonists, nitrates, anticholinergics, theophylline, morphine, meperidine, diazepam, & barbiturates. Some meds may irritate esophagus directly, especially if not taken with enuf water: nsaids, tetracyclines, beta blockers. Take all meds with full glass of water; don't lie down for 15-30. ...Read more
Dx of cardiomyopathy, CHF & diabetes in 9/2012. Taking metoprolol, lisinopril, pravastatin, metformin & lantus (insulin glargine). I have muscle pain w/ activity such as bending, walking, etc. Could it be due to meds?
Metab syndrome: An insulin-sensitizing agent, such as metformin, is often used as hyperglycemia treatment in patients with metabolic syndrome. Literature suggests that metformin may help to reverse the pathophysiologic changes of metabolic syndrome. Cannot find any evidence that Rifampin is a risk factor for metabolic syndrome. ...Read more
Type1 diabetic.5mg lisinipril for kidneys.Passed out 4-5x. BP 89/48 -105/55.Dr stopped med. Is that Safe?Now 130/89.recent footsprain cause high BP?
He did well: you are too sensitive to the medication ...Read more
How ?????: Liver is a complex organ, most of the time protects itself by detoxifying chemicals rarely fails, . Remarkable progress has been made in control of infections, b.P. Stroke, cancer, vas dis meta.Diseases etc by use of medications, prolonging life and virtually every drug could be hepato toxic and unavoidable. Watchful fda withdrawn several ( duracet, ruzulin, pemolin etc ) may be more to go. ...Read moreSee 1 more doctor answer
Prescribed metoprolol ER (beta blocker)? Only 12.5 mg daily. Is this safe? Can this cause bradycardia or cardiac arrest/heart attack or anything?
Yes: Cholesterol is one of the major risk factors for arteriosclerosis, which is building of plaques in the vessels, which could lead to heart disease or the dislodging of the plaque could cause Mycocardial infarction by blocking an artery that supplies the heart, or lead to embolism to the heart. Other risk factors include diabetics, HTN, age and smoking. ...Read moreSee 2 more doctor answers
BP 135/72. Age 72. history: AMI, IHD and PVD. Treat with aspirin, Frusemide, irbesartan/ hydrochlothiazide, atenolol. will the doctor cease frusemide?
Use of diuretics: Diuretics, like furosemide (and hydrochlorothiazide) are used to increase excretion of salt and water through the kidneys. Common applications for these medications are to help control high blood pressure, and to prevent fluid retention in congestive heart failure. Whether to continue the treatment in this case would depend on medical details including heart & kidney function. ...Read more
Glimepride or metformin sustained release? Which anti diabetic tablet is safer for stage 2 renal disease (diabetic nephropathy)
Caution: Metformin is contraindicated as renal function declines. Glimepiride is ok, but all such agents are more potent as renal function falls since Insulin is metabolized by the kidney and Insulin levels may persist at a higher level with renal disease. Night time hypoglycemia is more common w/renal disease so monitor carefully. ...Read moreSee 1 more doctor answer
Bp constantly 160/80 despite micardis (telmisartan) 80, norvasc 5, labetolol 50. Pulmonary htn with ckd, lupus.. imdur, diuretics not advised by md. Other choices?
160/80: There seems to be much going on and not fully helping you. For now please check your blood pressure every other morning and every other alternate night. I suspect that the blood pressure data will be different from day to day, in which case you must contact your doctor for treatment advice. Please let me know how things develop. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Adalat diabetes related agent
- Clinistix diabetes related agent
- Nifedipine diabetes related agent
- Ask a doctor a question free online
- Tronothane skin related agent
- Xylocaine skin related agent
- Regranex skin related agent
- Talk to a endocrinologist online for free